Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 142, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 10, 2000, 6:09 PM CST for Simpson County, Mississippi. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Mar 10, 2000, 6:09 PM CST (00:09 UTC)
- Expired
- Mar 10, 2000, 7:00 PM CST
- In force
- 51 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Simpson County, MS
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 10, 1:00 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
| Mar 10, 5:45 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 0.2 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 570 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1260 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 110010 SVRJAN MSC127-110100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 609 PM CST FRI MAR 10 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SIMPSON COUNTY IN CENTRAL MISSISSIPPI * UNTIL 700 PM CST * AT 609 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 21 MILES WEST OF MENDENHALL...OR ABOUT 8 MILES EAST OF CRYSTAL SPRINGS...MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR MENDENHALL AT 635 PM CST A TORNADO WATCH IS ALSO IN EFFECT. TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. DAMAGING WINDS AND TORRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. HAIL TO THE SIZE OF QUARTERS IS POSSIBLE WITH THIS STORM. LAT...LON 3180 8971 3206 8993 3202 9028 74
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 10, 1:40 PM CST, 4 hours 29 minutes earlier.
Area forecast discussion, Mar 10, 1:40 PM CST, 4 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 140 PM CST FRI MAR 10 2000 OVER THE U.S. ON VAPOR IMAGERY THIS AFTERNOON A STRONG SHORTWAVE WAS MOVING THROUGH THE SOUTHERN PLAINS WITH GOOD DRYING...PUSHING INTO WEST TEXAS. ELEVATED CONVECTION WAS NOTED OVER THE NW ARK-LA-TEX REGION AND WAS DEVELOPING TOWARD THE WESTERN SECTIONS OF THE FORECAST AREA. VISIBLE IMAGERY SHOWED AN IMPRESSIVE CUMULUS FIELD ALONG AND SOUTH OF THE STATIONARY FRONT FROM A BASTROP TO GREENVILLE TO A TUPELO LINE WITH DEWPOINTS IN THE 60S. SCATTERED SHOWERS AND STRONG THUNDERSTORMS WERE DEVELOPING OVER THE WESTERN SECTION OF THE FORECAST AREA. AREA SOUNDINGS SHOWED GOOD LAPSE RATE AT THE 700-500MB LAYER OF 8 C/KM. ALL MODELS WERE A LITTLE SLOW IN INITIALIZING THE PRECIP MOVING INTO ARKANSAS THIS MORNING. LOOKING AT THE SHORT RANGE MODELS...IT APPEARS THAT WE WILL EXPERIENCE 2 ROUNDS OF CONVECTION. THE FIRST ROUND WILL BE FROM A SHORTWAVE ASSOCIATED WITH THE ELEVATED CONVECTION OVER THE NORTHWEST ARK-LA-TX REGION. ALL MODELS...ESPECIALLY THE NGM AND ETA BRING THIS ACTIVITY TO THE NORTHWEST AND WESTERN SECTIONS THIS AFTERNOON. THE 2ND ROUND WILL BE JUST AFTER MIDNIGHT AS THE SHORTWAVE TROF MOVES TOWARD THE LOWER MISSISSIPPI VALLEY...BEFORE LIFTING NORTHEAST TO THE OHIO VALLEY ON SATURDAY EVENING. ALL MODELS PUT THE REGION UNDER THE RIGHT REAR QUAD OF UPPER JET WITH SOME UPPER DIVERGENCE OVER THE NORTH HALF OF THE REGION. THE LOW LEVEL JET DOES NOT LOOK VERY IMPRESSIVE AS IT BECOMES WESTERLY BY 06-12Z SATURDAY. IN THE LOW LEVELS THERE WILL BE SOME SPEED OR VERTICAL WIND SHEAR. CAPE VALUES WILL RANGE FROM 1500 T0 AROUND 3000. ON THE SURFACE SHORTWAVE TROF WITH THE AID OF LOW LEVEL BAROCLINICITY AND A WAVE COMING OUT OF THE SOUTHERN PLAINS...WILL MOVE THE FRONT THROUGH THE REGION TONIGHT INTO SATURDAY MORNING. WITH THE SLOW MOVEMENT OF THE FRONT THIS EVENING...EXPECT SOME LOCALLY HEAVY RAINS OVER ALL SECTIONS OF THE REGION. ALSO WITH THE EQUIVALENT POTENTIAL TEMPERATURE RIDGE...EXPECT A SQUALL LINE WILL FORM JUST AHEAD OF THE FRONT THIS EVENING AND WILL MOVE OVER THE LOWER MISSISSIPPI VALLEY OVERNIGHT INTO SATURDAY MORNING. EXPECT THE SQUALL LINE TO MOVE THROUGH THE EASTERN SECTIONS EARLY SATURDAY. CROSS SECTIONS SHOW DEEP MOISTURE AND GOOD VERTICAL VELOCITIES WITH THIS SYSTEM. THE ETA/NGM MODELS SHOW PRECIPITABLE WATER OF AROUND 1.5 INCHES...WITH K-INDEXS OF AROUND 30. FAVOR THE NGM MODEL WITH THE LOW LEVEL AND UPPER FEATURES...AS WELL AS THE PLACEMENT OF THE BEST MEAN MOISTURE AND QPF AMOUNTS NEAR THE FRONT. SO WITH THIS IN MIND WILL PUT IN A FEW POSSIBLY SEVERE FOR TONIGHT AND FOR THE EAST EARLY SATURDAY MORNING. LOOKING AT SATURDAY THE RAINS WILL BE ENDING FROM THE WEST AS THE FRONT EXITS THE REGION. AVN MODELS SHOWS A ZONAL UPPER PATTERN AS SURFACE HIGH PRESSURE BRINGS ANOTHER ROUND OF DRY WEATHER FOR SATURDAY NIGHT INTO SUNDAY. AS FAR AS POPS ARE CONCERNED WILL GO CLOSER TO FAN POPS FOR TONIGHT AND LEAN TOWARD NGM POPS FOR SATURDAY. WITH TEMPERATURES WILL FAVOR A COMPROMISE OF THE SIMILAR NGM AND FAN GUIDANCE FOR TONIGHT. ETA TEMPS LOOKED TO BE A LITTLE WARM. OTHERWISE ALL GUIDANCE WAS GENERALLY SIMILAR FOR SATURDAY THROUGH SUNDAY. QPF DISCUSSION...NCEP QPF AMOUNTS APPEAR TO BE ON TRACK. FOR THE BEST AMOUNTS TO BE IN THE NORTHERN HALF OF THE FORECAST AREA FOR TONIGHT THROUGH SATURDAY...WHERE UPPER LEVEL DYNAMICS WILL BE BETTER. IN THE EXTENDED...THE 00Z MRF SHOWED A DRY ZONAL PATTERN FOR MONDAY. IT BRINGS SHORTWAVE TROF INTO THE SOUTHERN PLAINS FOR TUESDAY...AS LOW LEVEL MOISTURE INCREASES ACROSS THE REGION. A NEARLY CLOSED LOW DEVELOPS OVER THE SOUTHERN PLAINS AS CONVECTION DEVELOPS TUESDAY AND WEDNESDAY...PRIMARILY OVER THE SOUTHERN SECTIONS...WHERE MEAN MOISTURE WILL BE DEEPER.A DISSIPATING FRONT WILL BE MOVING THROUGH THE LOWER MISSISSIPPI VALLEY ON TUESDAY AND WEDNESDAY. THE CANADIAN MODELS SHOWED A BROAD TROF OVER THE REGION ON TUESDAY AND WEDNESDAY. IT ALSO SHOWED A WEAKENING FRONT MOVING THROUGH THE REGION AS WELL. THE MODEL DISPLAYED GOOD MEAN MOISTURE FOR CONVECTION DURING THAT PERIOD. THE NOGAPS SHOWED THE BEST MEAN MOISTURE SOUTH AND WEST OF THE REGION. SO WITH THIS IN MIND WILL PUT CHANCE OF RAIN AND THUNDERSTORMS FOR TUESDAY AND WEDNESDAY. PRELIM NUMBERS... JAN 056/060 031/058 038 8500 MEI 058/062 033/062: 036 7600 .JAN... MS...NONE. AR...NONE. LA...NONE. 17/26
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 6:08 PM CST | Severe Thunderstorm Warning | JAN | Leake | 52 min |
| Mar 10, 6:22 PM CST | Severe Thunderstorm Warning | JAN | Rankin | 53 min |
| Mar 10, 6:33 PM CST | Severe Thunderstorm Warning | JAN | Scott | 42 min |
| Mar 10, 6:35 PM CST | Severe Thunderstorm Warning | JAN | Neshoba | 40 min |
| Mar 10, 6:43 PM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis | 47 min |
| Mar 10, 6:47 PM CST | Severe Thunderstorm Warning | JAN | Newton | 43 min |
| Mar 10, 6:52 PM CST | Severe Thunderstorm Warning | JAN | Kemper | 23 min |
| Mar 10, 6:56 PM CST | Severe Thunderstorm Warning | JAN | Covington | 49 min |
| Mar 10, 7:24 PM CST | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale | 51 min |
| Mar 10, 7:24 PM CST | Severe Thunderstorm Warning | JAN | Jasper | 51 min |
| Mar 10, 7:30 PM CST | Severe Thunderstorm Warning | JAN | Marion | 45 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.